Alert archive / New York / Special Marine Warnings in 2020

Special Marine Warning 76, NWS Buffalo, NY

August 18, 2020

NWS Buffalo, NY issued this special marine warning at Aug 18, 2020, 9:29 AM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2020, 9:29 AM EDT (13:29 UTC)
Expired
Aug 18, 2020, 10:15 AM EDT
In force
46 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 18, 6:54 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 18, 6:54 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
654 AM EDT Tue Aug 18 2020

.SYNOPSIS...
Colder air will move in today. A few showers will be possible this
afternoon. But overall, the remainder of the week will be dry
and refreshingly cooler when compared to the relatively warm and
humid summer.

&&

.NEAR TERM /THROUGH TONIGHT/...
An upper level trough will remain over the region today. Cool
northwest flow will produce plenty of inland cumulus and lake
shadowing. There may be a brief window for a lake breeze-forced line
along the Thruway from Buffalo to Rochester late in the day that
will move southeast. Otherwise, most areas should remain dry and
cooler with high temperatures in the 70s, with higher terrain
perhaps not getting out of the 60s.

High pressure will build in tonight. This should bring clearing
skies, light winds and with efficient radiational cooling
it will feel more like Fall than mid-August. Overnight
temperatures will fall into the 50s, but interior portions of
the Southern Tier and North Country could drop into the upper
40s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure will centered over the lower lakes Wednesday will
drift across New York to New England by Thursday Night with fair
weather through the period.  High temperatures on Wednesday will be
in the low 70s and will warm to upper 70s on Thursday. Wednesday
night will be the coolest of the week with temperatures dipping into
the low 50s in most areas with some upper 40s across the interior
southern tier and north country. Thursday night expect temps about
five or so degrees milder.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The exiting high pressure will still dominate our weather to start
the period with dry weather continuing into Saturday.  A shortwave
over eastern Manitoba will progress east through the longwave zonal
pattern this weekend. As such, the associated surface front
associated with the shortwave will track across the forecast area
Sunday with scattered showers and thunderstorms. With the exit of
the frontal boundary Monday, a return of dry weather is expected as
high pressure will work its way east from the Upper Great Lakes.

Temperatures will be on the warm side Friday and Saturday with highs
generally in the mid to upper 80s then in the upper 70s to low 80s
Sunday and Monday.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
LIFR fog at KJHW will improve between 12z-13z. Otherwise, expect
mostly VFR conditions today. There may be a broken line of
showers on a lake breeze boundary from about KBUF-KROC late in
the afternoon that would move southeast with time.

Outlook...
Wednesday through Friday...VFR except for AM inland river valley fog.
Saturday...VFR, but with a chance of inland showers.

&&

.MARINE...
A few showers between Fair Haven and Oswego this morning could
produce waterspouts. High pressure will then build across the region
tonight and persist through much of the week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA/Zaff
NEAR TERM...TMA
SHORT TERM...JLA
LONG TERM...JLA
AVIATION...HSK/JLA/TMA/Zaff
MARINE...TMA
Hazardous weather outlook, Aug 18, 4:19 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
419 AM EDT Tue Aug 18 2020

NYZ001>008-010>014-019>021-085-190830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
419 AM EDT Tue Aug 18 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-190830-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
419 AM EDT Tue Aug 18 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042-043-062-063-190830-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
419 AM EDT Tue Aug 18 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-190830-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
419 AM EDT Tue Aug 18 2020

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

There is a chance for waterspouts this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 18, 4:17 AM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
417 AM EDT Tue Aug 18 2020

NYZ006-180845-
Oswego-
417 AM EDT Tue Aug 18 2020

...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL WILL AFFECT WEST CENTRAL OSWEGO COUNTY...

At 411 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Central Square to
near Battle Island State Park. Movement was southeast at 15 mph.

Locations impacted include...
Fulton, Battle Island State Park, Hastings, Volney, Palermo, Minetto,
Mexico, Hannibal, Parish, Mallory, Furniss and Granby Center.

This includes Interstate 81 between exits 33 and 34.

Rainfall totals may reach over 2 inches in some locations.

Expect the heavy rain to result in ponding of water in poor drainage
and low-lying areas. Do not drive your vehicle through flooded
roadways. Be extra cautious as night when its harder to see water
over roadways.

LAT...LON 4332 7598 4329 7659 4341 7661 4349 7611
TIME...MOT...LOC 0811Z 328DEG 11KT 4336 7607 4335 7655

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:52 PM EDTSpecial Weather StatementBUFCattaraugus68 min
Aug 17, 10:03 PM EDTSpecial Weather StatementBUFCattaraugus57 min
Aug 17, 10:55 PM EDTSpecial Weather StatementBUFChautauqua65 min
Aug 18, 3:21 AM EDTSpecial Weather StatementBUFOswego24 min
Aug 18, 4:17 AM EDTSpecial Weather StatementBUFOswego28 min
Aug 18, 8:45 AM EDTSpecial Marine WarningBUF45 min
Aug 18, 9:39 AM EDTSpecial Weather StatementBUFLewis51 min
Aug 18, 10:14 AM EDTSpecial Marine WarningBUF46 min
Aug 18, 10:57 AM EDTSpecial Marine WarningBUF33 min
Aug 18, 4:33 PM EDTSpecial Marine WarningBUF42 min
Aug 18, 4:36 PM EDTSpecial Weather StatementBUFJefferson39 min
Aug 18, 5:07 PM EDTSpecial Weather StatementBUFJefferson53 min

Nearby

Special Marine Warnings in New York, 2020Every special marine warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.